Alert archive / New Jersey / Small Craft Advisories in 2020
Small Craft Advisory 92, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 25, 2020, 3:32 PM EST. It took effect at Nov 26, 2020, 12:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2020, 3:32 PM EST (20:32 UTC)
- In effect from
- Nov 26, 2020, 12:00 AM EST
- Expired
- Nov 27, 2020, 12:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
709 WHUS71 KPHI 252032 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 332 PM EST Wed Nov 25 2020 ANZ450>455-261100- /O.NEW.KPHI.SC.Y.0092.201126T0500Z-201126T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 332 PM EST Wed Nov 25 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST THURSDAY... * WHAT...South to southwest winds 15 to 20 knots and seas 4 to 6 feet. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...From midnight until 6:00 PM Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating a small vessel, should avoid navigating in hazardous conditions. && $$ Iovino
4 follow-up statements
748 WHUS71 KPHI 260848 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 348 AM EST Thu Nov 26 2020 ANZ450>452-262300- /O.EXT.KPHI.SC.Y.0092.000000T0000Z-201127T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 348 AM EST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Sandy Hook NJ to Great Egg Inlet NJ out 20 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-262300- /O.CON.KPHI.SC.Y.0092.000000T0000Z-201126T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 348 AM EST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Great Egg Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
492 WHUS71 KPHI 262014 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 314 PM EST Thu Nov 26 2020 ANZ450>455-270500- /O.EXT.KPHI.SC.Y.0092.000000T0000Z-201127T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 314 PM EST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Southwest winds 10 to 15 knots, becoming west around 10 knots. Seas 4 to 6 feet. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...Until midnight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating a small vessel, should avoid navigating in hazardous conditions. && $$ Iovino
794 WHUS71 KPHI 270019 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 719 PM EST Thu Nov 26 2020 ANZ450-270130- /O.CAN.KPHI.SC.Y.0092.000000T0000Z-201127T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 719 PM EST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have diminished below Small Craft Advisory levels. $$ ANZ451>455-270500- /O.CON.KPHI.SC.Y.0092.000000T0000Z-201127T0500Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 719 PM EST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Seas 4 to 6 ft. * WHERE...The Atlantic coastal waters of New Jersey and Delaware from Little Egg Inlet southward. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
386 WHUS71 KPHI 270456 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1156 PM EST Thu Nov 26 2020 ANZ451>455-270600- /O.EXP.KPHI.SC.Y.0092.000000T0000Z-201127T0500Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1156 PM EST Thu Nov 26 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT... Seas continue to drop offshore and should no longer pose a threat to small crafts. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 12:52 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 25, 12:52 PM EST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1252 PM EST Wed Nov 25 2020 .SYNOPSIS... High pressure will continue to move offshore as low pressure moves across the Ohio Valley towards the Northeast. This low will drag a cold front across our region Thursday night followed by a secondary front Friday night. High pressure will work its way across the eastern U.S. over the weekend before a complex storm system evolves early next week. && .NEAR TERM /THROUGH THURSDAY/... Increasing mid and high level clouds are expected for this afternoon. With a warm front having lifted northward through the region overnight, the introductory WAA will boost our temperatures back above normal by five degrees or so with highs in the mid 50s, save for the southern Poconos, where highs will stay in the mid 40s. We will remain dry today, with only a very slight chance for a quick sprinkle in the afternoon in the Poconos and far northwestern NJ as a precip shield attempts to build eastward along and south of the aforementioned warm front. A secondary warm front will work its way into the region from the south tonight as the main surface low of interest lifts across the Ohio Valley and into the Great Lakes. Rain chances really begin to increase with the passage of this front, with stronger forcing associated with a cold front to our west scooping up the warm, moist southerly flow. Rather poor upper- level jet dynamics keep the overall strength of this surface low at bay, thus, nothing out of the ordinary is forecast aside from a modest, soaking rain through the Thanksgiving holiday. As a secondary area of low pressure moves across southern Canada, this low will begin to pinch off, with gradual decay across the eastern U.S. Thus, overall forcing will remain on the weaker side with rainfall totals generally around half an inch, though a few totals up to an inch will be possible. Rain will gradually move off to the north an east as the cold front crosses from west to east across the region Thursday afternoon. A few lingering showers will be possible behind the front. A mild Thanksgiving otherwise, with highs in the upper 50s to low 60s, and temperatures don't look to rapidly fall behind the front, given the overall paltry nature of the associated storm system. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... High pressure starts to briefly build in behind the upper level trough Thursday night. Light westerly to northwesterly flow will prevail with quiet weather under partly cloudy skies. Lows will be generally above normal in the low 40s with highs on Friday in the upper 50s/low 60s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... The focus of the extended remains the potentially strong system that should begin affecting the eastern half of the US coming out of the weekend. Over the weekend the forecast is dry with modest cold air advection bringing temps to near normal. Winds should be fairly breezy on Saturday however with high pressure aloft expect the boundary layer to decouple each evening allowing for decent to perhaps even strong radiational cooling. A low pressure system is forecast to develop over the Gulf Coast Sunday afternoon and rapidly start to deepen as it lifts north. The 00z suite of guidance indicates that the low will rapidly deepen and become vertically stacked over the Ohio Valley region heading into Tuesday. With the low to our west, we should be slightly warmer Monday however a strong cold front looks to track through the region on Tuesday bringing a non- diurnal temperature curve. Consensus between the guidance right now is that we'd like see a widespread rainfall event with the potential for a flash freeze on the backside. With timing and intensity subject to change multiple times we'll continue to monitor model trends in order to increase confidence in the specific forecast. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This afternoon...Mainly VFR. South to southwest wind 6 to 12 knots with gusts of 15 to 20 knots. High confidence. Tonight...VFR this evening, deteriorating to MVFR and IFR overnight with the arrival of rain from the west. Southerly wind 8 knots or less. Low level wind shear is expected, mainly after 06Z. Medium to high confidence. Thursday...IFR in the morning in moderate to heavy rain. Conditions improving to MVFR, then to IFR in the afternoon as the area of rain moves away to our east. Southwest wind 5 to 10 knots, becoming west in the afternoon. Low level wind shear is expected, mainly before 15Z. Medium to high confidence. Outlook... Friday...VFR. Westerly wind less than 10 kt. High confidence. Friday night and Saturday...Mainly VFR with west to northwest winds increasing to 10 to 15 kt on Saturday with higher gusts. High confidence. Saturday night and Sunday...Mainly VFR with winds quickly becoming light/variable Saturday night, before becoming more easterly to southerly on Sunday. Increasing cloudiness on Sunday possible, but with mid-to-high CIGs. Moderate confidence. && .MARINE... This afternoon and tonight...Generally sub-advisory conditions with southwesterly winds from 10 to 15 knots with a few gusts to near 25 knots at times. Overall, expect winds to remain below advisory criteria. Seas from 2 to 4 feet. Thursday...Generally sub-advisory level southerly winds from 15 to 20 knots and a few gusts approaching 25 knots. Winds shifting to the southwest after 2 pm. Seas from 3 to 5 feet will likely warrant an advisory in the afternoon, however. Outlook... Thursday night through Saturday...Sub-advisory winds/seas expected. Saturday night and Sunday...Generally sub-advisory conditions expected with possible northwesterly gusts up to 25 kts early Saturday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Davis Near Term...Davis/Iovino Short Term...Deal Long Term...Deal Aviation...Deal/Iovino Marine...Davis/Deal
Hazardous weather outlook, Nov 25, 3:17 PM EST, 15 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 317 PM EST Wed Nov 25 2020 DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-262030- New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes- Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 317 PM EST Wed Nov 25 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-262030- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 317 PM EST Wed Nov 25 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.